Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Singular compactifications: the order structure


Authors: Richard E. Chandler and Gary D. Faulkner
Journal: Proc. Amer. Math. Soc. 100 (1987), 377-382
MSC: Primary 54D35; Secondary 54C10, 54D40
DOI: https://doi.org/10.1090/S0002-9939-1987-0884483-2
MathSciNet review: 884483
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper investigates the order structure of the collection of singular compactifications of a locally compact Hausdorff space. In particular we will prove several theorems showing that $ \beta X$ is the supremum of these simpler compactifications.


References [Enhancements On Off] (What's this?)

  • [1] P. S. Alexandroff and P. Urysohn, Memoire sur les espaces topologiques compacts, Verh. Nederl. Akad. Wetensch. Afd. Natuurk. Sect. I 14 (1929), 1-96.
  • [2] George L. Cain, Jr., Compact and related mappings, Duke Math. J. 33 (1966), 639-645. MR 0200903 (34:789)
  • [3] -, Mappings with prescribed singular sets, Nieuw Arch. Wisk. (3) 17 (1969), 200-203. MR 0256364 (41:1020)
  • [4] -, Properties of $ \beta X\backslash X$ for locally connected generalized continua, Proc. Amer. Math. Soc. 79 (1980), 311-315. MR 565361 (81d:54016)
  • [5] George L. Cain, Jr., Richard E. Chandler, and Gary D. Faulkner, Singular sets and remainders, Trans. Amer. Math. Soc. 268 (1981), 161-171. MR 628452 (82k:54039)
  • [6] Richard E. Chandler, Gary D. Faulkner, Josephine P. Guglielmi, and Margaret Memory, Generalizing the Alexandroff-Urysohn double circumference construction, Proc. Amer. Math. Soc. 83 (1981), 606-608. MR 627703 (82m:54019)
  • [7] W. W. Comfort, Retractions and other continuous maps from $ \beta X$ to $ \beta X\backslash X$, Trans. Amer. Math. Soc. 114 (1965), 1-9. MR 0185571 (32:3035)
  • [8] John B. Conway, Projections and retractions, Proc. Amer. Math. Soc. 1 (1966), 843-847. MR 0195048 (33:3253)
  • [9] Josephine P. Guglielmi, Compactifications with singular remainders, Ph. D. Thesis, North Carolina State University, 1986.
  • [10] G. T. Whyburn, Compactifications of mappings, Math. Ann. 166 (1966), 168-174. MR 0200905 (34:791)
  • [11] -, Dynamic topology, Amer. Math. Monthly 77 (1970), 556-570. MR 0264635 (41:9226)
  • [12] Eric K. van Douwen, Retractions from $ \beta X$ onto $ \beta X\backslash X$, General Topology and Appl. 9 (1978), 169-173. MR 0515003 (58:24192)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 54C10, 54D40

Retrieve articles in all journals with MSC: 54D35, 54C10, 54D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0884483-2
Keywords: Compactification, remainder, singular set, singular mapping
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society